MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS FEM COMPONENT CEMENTED; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5515-F-402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 10/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for pain after revision.Patient reported a primary right knee surgery on (b)(6) 2021 and had a revision due to instability and pain on (b)(6) 2022.Patient stated she did not have any implants removed or replaced.Patient reported continued pain and on (b)(6) 2023, leg "went out" and femur broke.Patient noted surgeon wants to perform another surgery to implant a rod to address the broken femur.Patient has not scheduled another revision.Patient noted she is taking up to 5 oxycodone pills per day for the pain.
 
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.H3 other text : device not returned.
 
Event or Problem Description
This pi is for pain after revision.Patient reported a primary right knee surgery on (b)(6) 2021 and had a revision due to instability and pain on (b)(6) 2022.Patient stated she did not have any implants removed or replaced.Patient reported continued pain and on (b)(6) 2023, leg "went out" and femur broke.Patient noted surgeon wants to perform another surgery to implant a rod to address the broken femur.Patient has not scheduled another revision.Patient noted she is taking up to 5 oxycodone pills per day for the pain.Update per med review 12/11/2023: the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral palting.(b)(6) 2024: patient would like to know if implants are subject to a recall.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review with clinical consultant indicated "following review of this documentation it is confirmed that the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral palting.X-rays confirm this fracture went on to heal in anatomic position.The root cause of the instability necessitating revision and the peri-prosthetic fracture requiring orif cannot be determined from the documentation provided.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review with clinical consultant indicated "following review of this documentation it is confirmed that the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral palting.X-rays confirm this fracture went on to heal in anatomic position.The root cause of the instability necessitating revision and the peri-prosthetic fracture requiring orif cannot be determined from the documentation provided.The patient would like to know if her implants were part of a recall.A review indicated there are no recalls associated with these parts/lots.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinician review: a review with clinical consultant indicated "following review of this documentation it is confirmed that the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral palting.X-rays confirm this fracture went on to heal in anatomic position.The root cause of the instability necessitating revision and the peri-prosthetic fracture requiring orif cannot be determined from the documentation provided.The addendum from (b)(6)2024 indicated "subsequent to the revision tka and fracture the patient went on to have ongoing pain and instability of the knee particularly on the medial side necessitating further surgical intervention in the form of conversion to a hinged tka.Microbiology from this revision showed no evidence of infection.The root cause for the ongoing pain and instability cannot be determined from the information provided.Should further information become available i would be happy to continue this review." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review with clinical consultant indicated "following review of this documentation it is confirmed that the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral plating.X-rays confirm this fracture went on to heal in anatomic position.The root cause of the instability necessitating revision and the peri-prosthetic fracture requiring orif cannot be determined from the documentation provided.The addendum from (b)(6)2024 indicated "subsequent to the revision tka and fracture the patient went on to have ongoing pain and instability of the knee particularly on the medial side necessitating further surgical intervention in the form of conversion to a hinged tka.Microbiology from this revision showed no evidence of infection.The root cause for the ongoing pain and instability cannot be determined from the information provided.Should further information become available i would be happy to continue this review." the patient would like to know if her implants were part of a recall.A review indicated there are no recalls associated with these parts/lots.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for pain after revision.Patient reported a primary right knee surgery on (b)(6) 2021 and had a revision due to instability and pain on (b)(6) 2022.Patient stated she did not have any implants removed or replaced.Patient reported continued pain and on (b)(6) 2023, leg "went out" and femur broke.Patient noted surgeon wants to perform another surgery to implant a rod to address the broken femur.Patient has not scheduled another revision.Patient noted she is taking up to 5 oxycodone pills per day for the pain.Update per med review (b)(6)2023: the patient underwent a primary tka that was subsequently revised to a thicker tibial liner for mcl laxity.Subsequent to this she suffered comminuted displaced supracondylar peri-prosthetic fracture and underwent lateral distal femoral palting.(b)(6)2024: patient would like to know if implants are subject to a recall.Update 28/august/2024: as reported via mw5158027: i had a knee implant on (b)(6) 2021.When i woke up from the operation, i had real bad pain in my hip and lower back.My doctor told me my pain was not from my knee implant.He told me i had to get a back operation.Once my back was fixed, the doctor told me he needed to do a revision on my knee.Then it made the pain worse in my knee, hip, and back, so i went back to him, he did a c-scan and my hip was fine.So, i told him it was my knee implant.So, dr (b)(6) told me not to come back, because he couldn't help me, and to find myself a new doctor.I went to see seven new doctors, and they told me they couldn't help me, except the last doctor on (b)(6), i fell and broke my femur, due to my knee implant.The last doctor i talked to, said the implant was too big, and told me to go back to the original doctor who did my operation.I went back to the original doctor; he told me he had to operate on my knee and replace my old implant with a different one.That was on (b)(6) 2024.When i woke up the pain was not as bad as it was before the surgery.He told me my implant wasn't right, there was something wrong with it.Since (b)(6) 2021 i didn't have a normal life.I have just been getting back my life in (b)(6) 2024.All i was able to do is sleep and take pain medication for 3 years.It immensely affected my mental health.I couldn't concentrate on doing anything.I wasn't able to do my reading, gardening, sewing, etc.Being on pain medication rained my life.There is so much pain i went through it would take 10 ¿ 30 pages to describe.Since (b)(6), when my implants were removed, the pain in my knee, leg, back, and hip is less pain daily.I don't know if i will get my daily use back, due to the implant striker.If you need any more info, call me at (b)(6).

Brand Name
TRIATHLON PS FEM COMPONENT CEMENTED
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18138515
Report Number0002249697-2023-01414
Device Sequence Number8055486
Product Code MBH
UDI-Device Identifier07613327050370
UDI-Public07613327050370
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
K042993
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number5515-F-402
Device Lot NumberG9G4OA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2023
Supplement Date Received by Manufacturer02/07/2024
10/14/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date03/04/2024
11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight88 KG